MAUDE Adverse Event Report: MAZOR ROBOTICS LTD. RENAISSANCE SYSTEM; STEREOTAXIC INSTRUMENT

MAZOR ROBOTICS LTD. RENAISSANCE SYSTEM; STEREOTAXIC INSTRUMENT
Model Number TPL0038
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Death (1802)
Date of Event 06/19/2018
Type of Reportable Event Death
Event or Problem Description
On (b)(6) 2018 at (b)(6) private hospital ((b)(6)) a (b)(6) female patient was operated on her l4 vertebra.The surgical plan was to place bilateral pedicle screws (45 x 6.5 mm, everest xt, k2m) in l4 as an extension of a previous l5-s1 fusion surgery.As the left l4 pedicle screw was being implanted, the anaesthetist made the surgeon aware that there was a sudden drop in the patient's blood pressure.A lateral x-ray image was taken of the screws, which showed that the front of the right l4 screw was protruding out of the front of the l4 vertebral body.At this point, the robotic platform and the right l4 pedicle screw was immediately removed.The left l4 pedicle screw remained in situ.The patient was closed up posteriorly and handed over to the vascular surgeons.The patient passed away later that day.

Brand Name
RENAISSANCE SYSTEM
Common Device Name
STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MAZOR ROBOTICS LTD.
pob 3104, 5 shacham st.
north industrial park
caesarea, 30889 00
IS  3088900
MDR Report Key7704414
Report Number3005075696-2018-00019
Device Sequence Number14114460
Product Code HAW
UDI-Device Identifier07290109180267
UDI-Public07290109180267
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K120812
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model NumberTPL0038
Device Catalogue NumberTPL0038
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2018
Initial Report FDA Received Date07/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age62 YR